Minnesota, 2010

Drought in Minnesota, August 1 to 31, 2010

August 1 to 31, 2010 · NWS DLH · 2 events in 2 counties and zones

S. Drought Monitor.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A lack of appreciable rain led to a continuation of the Severe (D3) drought conditions across parts of the Arrowhead, according to the U.S. Drought Monitor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 31, 11:30 PM CST, 30 minutes earlier.

Area forecast discussion, Jul 31, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1230 AM CDT SUN AUG 1 2010

.AVIATION...06Z TAFS
A COUPLE DIFFERENT FEATURES WILL COMBINE WITH SOME INSTABILITY OVER
NORTHERN MINNESOTA TO BRING THE THREAT FOR A FEW THUNDERSTORMS
TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT. AREAS OF FOG WILL ALSO BE POSSIBLE...BUT LATEST SATELLITE
IMAGERY DOES SHOW PLENTY OF MID TO HIGH CLOUD MOVING IN...AND THAT
MAY KEEP THE FOG FROM BECOMING TOO WIDESPREAD TONIGHT.

LOW PRESSURE AND AN UPPER WAVE WILL COMBINE TO BRING AN INCREASED
CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SOME OF THE STORMS
MAY BE SEVERE.

&&

.PREV DISCUSSION... /ISSUED 934 PM CDT SAT JUL 31 2010/

DISCUSSION...
AIRMASS OVER OUR CWA REMAINS UNSTABLE THIS EVENING...WITH
SPC'S MESOANALYSIS PAGE STILL SHOWING MUCAPE VALUES OF
500-1000J/KG AS OF 02Z. AREA RADARS SHOWING THUNDERSTORMS MOVING
SOUTH OUT OF ONTARIO...AND THEY WILL BE AFFECTING PARTS OF THE
BORDERLAND. MORE THUNDERSTORMS WERE MOVING SOUTHEAST THROUGH
NORTHWEST MINNESOTA...AND THEY MAY IMPACT PARTS OF OUR WESTERN
ZONES AROUND OR SHORTLY AFTER MIDNIGHT. WE DID NOT MAKE TOO MANY
MORE CHANGES TO GRIDS...AS WE HAD ADDED/INCREASED POPS EARLIER THIS
EVENING.

FOG MAY BECOME DENSE IN SPOTS TONIGHT...ESPECIALLY WHERE CLOUDS ARE
THINNEST. ATTM...PLENTY OF MID-HIGH CLOUDS STREAMING IN FROM
UPSTREAM CONVECTION. MIDNIGHT SHIFT MAY HAVE TO ISSUE A DENSE FOG
ADVISORY FOR PARTS OF OUR CWA IF CLOUDS THIN. THERE IS PLENTY OF
LOW LEVEL MOISTURE PRESENT WITH LIGHT WINDS.

PREV DISCUSSION... /ISSUED 633 PM CDT SAT JUL 31 2010/

DISCUSSION...
THUNDERSTORMS WERE JUST CROSSING INTO FAR NORTHWEST MINNESOTA THIS
EVENING...WITH MORE STORMS MOVING SOUTHEAST OUT OF ONTARIO TOWARD
FAR NORTHERN MINNESOTA. 4KM WRF ALSO SHOWS A FEW SHOWERS/STORMS
DEVELOPING OVER FAR NORTHEAST MINNESOTA AFTER MIDNIGHT. WE WILL BE
ADDING OR INCREASING POPS FROM 03Z THROUGH 12Z DUE TO LATEST RADAR
TRENDS.

EXTENDED...00Z TAFS
VFR CONDITIONS WERE OCCURRING OVER THE NORTHLAND. SEVERAL
DIFFERENT FEATURES WERE ACTING ON AN UNSTABLE AIRMASS THIS EVENING
TO CREATE THUNDERSTORMS OVER NORTHWEST ONTARIO...SOUTHERN
MANITOBA...AND OVER PARTS OF THE DAKOTAS. SOME OF THESE STORMS MAY
AFFECT NORTHWEST AREAS TOWARD KINL BY LATE EVENING. AREAS OF FOG
WILL ALSO BE POSSIBLE OVERNIGHT...WITH IFR OR LIFR CONDITIONS IN
SPOTS. THERE MAY BE AN ISOLATED THUNDERSTORM OVER THE REST OF
NORTHEAST MINNESOTA OVERNIGHT.

THUNDERSTORMS CHANCES WILL INCREASE OVER THE NORTHLAND ON SUNDAY.

PREV DISCUSSION... /ISSUED 314 PM CDT SAT JUL 31 2010/

DISCUSSION...THIS EVENING THROUGH TUESDAY...
RIDGING ALOFT PREVENTED PRECIPITATION TODAY AND IS RATCHETING THE
STRONG ZONAL FLOW TO A WARMER LEVEL. WITH THE END OF THE RIDGING
WE EXPECT ISOLATED SHOWERS TO DEVELOP NORTH AND WEST OF THE IRON
RANGE LATE TONIGHT. THE GFS EXPLAINS THIS WITH A VORT-MAX THAT IS
PROBABLY SPURIOUS...THE EUROPEAN ATTRIBUTES THIS TO STRONG AND
SHORT LIVED WARM ADVECTION ALOFT WHILE THE NAM AGREES BUT DOES NOT
OVER-DO THINGS.

THE SAME FACTORS THAT HAVE DRIVEN THE STRONG ZONAL FLOW CONTINUE
WITH GREATER STRENGTH AFTERWARD...A BLAST OF ARCTIC AIR REACHES
THE WESTERN CANADIAN ARCTIC WHILE A HOT RIDGE OVER THE SOUTHERN
HALF OF THE US GETS HOTTER...FROM THE SOUTHERN APPALACHIANS TO THE
WEST COAST. THIS INCREASES THE DEEP TEMPERATURE CONTRAST...ALONG
A STRAIGHT EAST-WEST LINE...INTENSIFYING THE ZONAL FLOW AND ALSO
PROMISING TO MAKE OUR AREA A FEW DEGREES WARMER THROUGH THE COMING
WEEK. WITH THE WARM COLUMN ALOFT...A SURFACE WARM FRONT IS FORCED
NORTHWARD SUNDAY...WITH VERY HUMID AIR OVERRUNNING OUR NOT MUCH
WARMER THAN SEASONAL AIR ACROSS OUR AREA AT LOW LEVELS. THE MODELS
ALL HAD DIFFERENT DISTRIBUTIONS OF PRECIPITATION WITH THIS WARMING
SUNDAY NIGHT...NOW THEY ALL...INCLUDING HPC...BRING THE MOST
GENEROUS PRECIPITATION THROUGH THE IRON RANGE...OVER THE TWIN
PORTS AREA AND ALONG THE WISCONSIN SOUTH SHORE.

WITH A WEAK FAST MOVING COLD FRONT FOLLOWING THE OVERRUNNING...
AND PLENTY OF SHEAR...DYNAMICS...CONVECTIVE AVAILABLE POTENTIAL
ENERGY...FORCING ETC...A POTENTIAL FOR SEVERE THUNDERSTORMS
EXISTS SUNDAY AND MONDAY. SPC INTRODUCES THE THREAT OF SEVERE
THUNDERSTORMS SUNDAY OR SUNDAY NIGHT AND CONTINUES IT MONDAY. THE
NAM SUGGESTS THAT THE THREAT WILL LINGER AROUND THE TWIN PORTS AND
ACROSS NORTHWEST WISCONSIN INTO MONDAY EVENING. A NUMBER OF OTHER
RUNS WILL BE AVAILABLE TO LATER DEFINE OUR THUNDERSTORM SITUATION.
HIGH PRESSURE OVER ALBERTA WILL PUSH DRY BUT QUITE WARM AIR INTO
OUR AREA TUESDAY.

EXTENDED...TUESDAY NIGHT THROUGH SATURDAY...
LONG TERM MODELS IN GENERAL AGREEMENT THAT DRY NW FLOW AND BUILDING
SFC HIGH PRESSURE WILL KEEP POPS OUT OF FA AND SKIES MOSTLY SUNNY
DURING THE MID WEEK PERIODS.  A STRONG SRLY FLOW DEVELOPS IN THE
WAKE OF THE DEPARTING HIGH FRIDAY ALLOWING FOR 850 MB TEMPS TO ONCE
AGAIN RAPIDLY INCREASE TO AROUND 20 C THROUGH THE WEEKEND. THE UPR
LVL FLOW THEN FLATTENS OUT BY THE END OF THE WEEK DUE TO STRONG
RIDGING OVER THE GULF STATE AND ALLOWS FOR SEVERAL SHORT WAVES TO
TRANSLATE OVER THE UPPER PLAINS AND INTO THE WRN GRT LAKES ON DAYS
7/8. INTRODUCED BROADBRUSH LOW CHC POPS DURING THIS TIME.

AVIATION...07/31/18Z ISSUANCE...
VISBYS HAVE IMPROVED TO VFR OVER ALL TERMINALS. MVFR CIGS STILL
PRESENT ACROSS THE NORTHWESTERN AERODROMES...INL...HIB...AND DLH.
CIGS WILL SCATTER/LIFT TO VFR BY 20Z. FOG DEVELOPMENT OVERNIGHT SHOULD
NOT BE AS WIDESPREAD AND LONG LASTING AS THE PREVIOUS NIGHT.
STILL...ANYTIME BETWEEN 08Z AND 12Z...ANY TERMINAL MAY EXPERIENCE
A PERIOD OF LIFR VISBYS AND/OR CIGS. CONDITIONS IMPROVE BY MID
MORNING SUNDAY WITH LIGHT SOUTHWESTERLY WINDS.

&&

.POINT TEMPS/POPS...
DLH  82  63  86  61 /  30  50  50  10
INL  81  61  86  60 /  40  50  30  10
BRD  80  65  86  62 /  40  60  40  10
HYR  84  65  87  65 /  30  60  60  20
ASX  82  63  85  64 /  30  50  60  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...MELDE
Hazardous weather outlook, Jul 31, 8:12 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
912 PM CDT SAT JUL 31 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
912 PM CDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST MINNESOTA
TONIGHT.

AREAS OF FOG WILL AGAIN BE POSSIBLE TONIGHT...WITH SOME OF THE FOG
BECOMING DENSE. NORTHWEST WISCONSIN AND FAR EASTERN MINNESOTA WILL
HAVE THE BEST CHANCES AT SEEING DENSE FOG TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR SUNDAY AND MONDAY OVER THE ENTIRE
REGION. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND PERHAPS A TORNADO. THE MOST LIKELY
AREA FOR SEVERE WEATHER ON SUNDAY AND SUNDAY NIGHT IS ALONG AND
WEST OF LINE FROM SEA GULL LAKE...TO DULUTH...TO HINCKLEY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LSZ121-140>148-011030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
912 PM CDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTH SHORE TONIGHT.

AREAS OF FOG WILL BE POSSIBLE...AND THE FOG MAY BE DENSE IN SPOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR SUNDAY AND MONDAY. ISOLATED STORMS
MAY BECOME SEVERE MAINLY MONDAY...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND PERHAPS A WATERSPOUT.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 31, 7:35 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
835 PM CDT SAT JUL 31 2010

MNZ010-011-010230-
KOOCHICHING-NORTH ST. LOUIS-
835 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORM MOVING TOWARD THE BORDERLAND...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 32 MILES NORTH OF ISLAND VIEW...MOVING SOUTHEAST
AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND A
PERIOD OF HEAVY RAIN. THE STORMS WILL AFFECT THE BORDERLAND BETWEEN
945 PM AND 1045 PM. IF THE STORMS INTENSIFY...WARNINGS MAY BE NEEDED.

LOCATIONS IMPACTED INCLUDE...
  RAINY LAKE...         ISLAND VIEW...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4863 9313 4863 9294 4855 9275 4855 9265
      4854 9262 4851 9261 4848 9268 4845 9268
      4846 9251 4842 9247 4834 9315 4864 9330
      4865 9322

MELDE
Special weather statement, Jul 31, 8:54 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
954 PM CDT SAT JUL 31 2010

MNZ011-010400-
NORTH ST. LOUIS-
954 PM CDT SAT JUL 31 2010

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF RAINY LAKE...MOVING
SOUTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  KABETOGAMA LAKE...    LONG LAKE...          SAND POINT LAKE...
  CRANE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4855 9275 4855 9265 4851 9261 4846 9269
      4846 9251 4841 9245 4835 9246 4828 9239
      4828 9232 4836 9229 4837 9218 4833 9214
      4827 9230 4827 9237 4825 9237 4813 9268
      4863 9309 4863 9294

MELDE
Special weather statement, Jul 31, 9:39 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1039 PM CDT SAT JUL 31 2010

MNZ010-011-010445-
KOOCHICHING-NORTH ST. LOUIS-
1039 PM CDT SAT JUL 31 2010

AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF
ISLAND VIEW TO 22 MILES NORTH OF PELLAND...MOVING SOUTHEAST AT 35
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  RANIER...             PELLAND...
  INTERNATIONAL FALLS...                      ISLAND VIEW...
  RAINY LAKE...         ERICKSBURG...         KABETOGAMA LAKE...
  KABETOGAMA...         RAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4863 9313 4863 9294 4855 9275 4855 9265
      4851 9261 4849 9268 4846 9269 4846 9251
      4839 9245 4824 9339 4853 9366 4855 9349
      4861 9345 4865 9328

MELDE
Special weather statement, Jul 31, 10:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1142 PM CDT SAT JUL 31 2010

MNZ010-011-010515-
KOOCHICHING-NORTH ST. LOUIS-
1142 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORM IN FAR NORTHEAST KOOCHICHING COUNTY...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ISLAND VIEW...MOVING SOUTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  RAINY LAKE...         RAINY LAKE...         KABETOGAMA...
  KABETOGAMA LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4863 9313 4863 9294 4860 9288 4855 9275
      4855 9267 4853 9261 4851 9261 4848 9268
      4846 9269 4844 9267 4828 9289 4857 9336
      4866 9325

MELDE
Special weather statement, Jul 31, 11:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1215 AM CDT SUN AUG 1 2010

MNZ011-010600-
NORTH ST. LOUIS-
1215 AM CDT SUN AUG 1 2010

...STRONG STORM OVER THE BORDER COUNTRY...

AT 1210 AM CDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KABETOGAMA LAKE...MOVING SOUTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
45 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  LONG LAKE...          SAND POINT LAKE...    CRANE LAKE...
  ECHO LAKE...          BUYCK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4857 9289 4848 9268 4845 9268 4845 9261
      4838 9246 4835 9246 4824 9236 4825 9229
      4832 9231 4829 9224 4830 9226 4829 9224
      4809 9246 4842 9305

04
Special weather statement, Jul 31, 11:58 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1258 AM CDT SUN AUG 1 2010

MNZ011-010645-
NORTH ST. LOUIS-
1258 AM CDT SUN AUG 1 2010

...STRONG THUNDERSTORM OVER NORTHWESTERN SAINT LOUIS COUNTY...

AT 1251 AM CDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LONG LAKE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
  CRANE LAKE...         ECHO LAKE...          BUYCK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4812 9222 4795 9249 4830 9290 4842 9270

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Northern Cook / Northern Lake

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Northern Cook / Northern Lake forecast zone
Reported by
Other Federal Agency
Coordinates
47.670, -90.975 (the zone’s center; the record gives no point)

Drought, Southern Cook

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Southern Cook forecast zone
Reported by
Other Federal Agency
Coordinates
47.817, -90.541 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259307, 259308.